Acute generalized exanthematous pustulosis (AGEP) due to meropenem

    This 45-years-male patient admitted with chest infection and fever. While in hospital he developed skin rash. The patient had a history of hepatitis C, chronic renal insufficiency, insulin requiring diabetes mellitus, hypertension and dilated cardiomyopathy. He has been treated with aspirin, digoxine, isosorbide dinitrate, omeprazole, hydralazine, methyldopa, furosemide, calcium and vitamin D. Chest x-ray revealed right basal pneumonia. He was treated with meropenem for chest infection. Skin examination revealed bilateral symmetrical erythematous confluent patches on the trunk and extremities with small, discrete non-follicular pustules. Purpuric lesions were observed on the lower trunk as well as the upper and lower extremities. A complete blood cell count showed leukocytosis with neutrophilia. ANA, ANCA, RF, monospot screen test, bacterial and fungual culture of the pustular lesions were negative.

    Conference: